• Previous Article
    Stochastic perturbations and Ulam's method for W-shaped maps
  • DCDS Home
  • This Issue
  • Next Article
    Global well-posedness and scattering for the defocusing, cubic nonlinear Schrödinger equation when $n = 3$ via a linear-nonlinear decomposition
May  2013, 33(5): 1927-1935. doi: 10.3934/dcds.2013.33.1927

From log Sobolev to Talagrand: A quick proof

1. 

Laboratoire J. A. Dieudonné, Université de Nice, Parc Valrose, 06108 Nice, France

2. 

Institut de Mathématiques de Toulouse, Université de Toulouse, 31062 Toulouse, France

Received  December 2011 Revised  February 2012 Published  December 2012

We provide yet another proof of the Otto-Villani theorem from the log Sobolev inequality to the Talagrand transportation cost inequality valid in arbitrary metric measure spaces. The argument relies on the recent development [2] identifying gradient flows in Hilbert space and in Wassertein space, emphasizing one key step as precisely the root of the Otto-Villani theorem. The approach does not require the doubling property or the validity of the local Poincaré inequality.
Citation: Nicola Gigli, Michel Ledoux. From log Sobolev to Talagrand: A quick proof. Discrete and Continuous Dynamical Systems, 2013, 33 (5) : 1927-1935. doi: 10.3934/dcds.2013.33.1927
References:
[1]

L. Ambrosio, N. Gigli and G. Savaré, Heat Flow and calculus over spaces with Ricci curvature bounded from below - the compact case, To appear in Rend. Acc. Naz. Lnice, in memory of E. Magenes.

[2]

_______, Calculus and heat flows in metric measure spaces with Ricci curvature bounded from below, Preprint (2011), arXiv:1106.2090.

[3]

_______, Density of lipschitz functions and equivalence of weak gradients in metric measure spaces, Preprint (2011), arXiv:1111.3730 .

[4]

S. Bobkov, I. Gentil and M. Ledoux, Hypercontractivity of Hamilton-Jacobi equations, J. Math. Pures Appl. (9), 80 (2001), 669-696. doi: 10.1016/S0021-7824(01)01208-9.

[5]

J. Cheeger, Differentiability of Lipschitz functions on metric measure spaces, Geom. Funct. Anal., 9 (1999), 428-517. doi: 10.1007/s000390050094.

[6]

N. Gigli, K. Kuwada and S. Ohta, Heat flow on Alexandrov spaces, Accepted paper at CPAM (2011), arXiv:1008.1319.

[7]

N. Gozlan, A characterization of dimension free concentration in terms of transportation inequalities, Ann. Probab., 37 (2009), 2480-2498. doi: 10.1214/09-AOP470.

[8]

N. Gozlan and C. Léonard, Transport inequalities. A survey, Markov Process. Rel. Fields, 16 (2010), 635-736.

[9]

N. Gozlan, C. Roberto and P.-M. Samson, Characterization of Talagrand's transport-entropy inequalities in metric spaces, Preprint 2011.

[10]

J. Heinonen, Nonsmooth calculus, Bull. Amer. Math. Soc. (N.S.), 44 (2007), 163-232. doi: 10.1090/S0273-0979-07-01140-8.

[11]

J. Lott and C. Villani, Hamilton-Jacobi semigroup on length spaces and applications, J. Math. Pures Appl. (9), 88 (2007), 219-229. doi: 10.1016/j.matpur.2007.06.003.

[12]

F. Otto, The geometry of dissipative evolution equations: the porous medium equation, Comm. Partial Differential Equations, 26 (2001), 101-174. doi: 10.1081/PDE-100002243.

[13]

F. Otto and C. Villani, Generalization of an inequality by Talagrand and links with the logarithmic Sobolev inequality, J. Funct. Anal., 173 (2000), 361-400. doi: 10.1006/jfan.1999.3557.

[14]

M. Talagrand, Transportation cost for Gaussian and other product measures, Geom. Funct. Anal., 6 (1996), 587-600. doi: 10.1007/BF02249265.

[15]

C. Villani, "Optimal Transport," Grundlehren der Mathematischen Wissenschaften. [Fundamental Principles of Mathematical Sciences], 338, Springer-Verlag, Berlin, 2009, Old and new. doi: 10.1007/978-3-540-71050-9.

show all references

References:
[1]

L. Ambrosio, N. Gigli and G. Savaré, Heat Flow and calculus over spaces with Ricci curvature bounded from below - the compact case, To appear in Rend. Acc. Naz. Lnice, in memory of E. Magenes.

[2]

_______, Calculus and heat flows in metric measure spaces with Ricci curvature bounded from below, Preprint (2011), arXiv:1106.2090.

[3]

_______, Density of lipschitz functions and equivalence of weak gradients in metric measure spaces, Preprint (2011), arXiv:1111.3730 .

[4]

S. Bobkov, I. Gentil and M. Ledoux, Hypercontractivity of Hamilton-Jacobi equations, J. Math. Pures Appl. (9), 80 (2001), 669-696. doi: 10.1016/S0021-7824(01)01208-9.

[5]

J. Cheeger, Differentiability of Lipschitz functions on metric measure spaces, Geom. Funct. Anal., 9 (1999), 428-517. doi: 10.1007/s000390050094.

[6]

N. Gigli, K. Kuwada and S. Ohta, Heat flow on Alexandrov spaces, Accepted paper at CPAM (2011), arXiv:1008.1319.

[7]

N. Gozlan, A characterization of dimension free concentration in terms of transportation inequalities, Ann. Probab., 37 (2009), 2480-2498. doi: 10.1214/09-AOP470.

[8]

N. Gozlan and C. Léonard, Transport inequalities. A survey, Markov Process. Rel. Fields, 16 (2010), 635-736.

[9]

N. Gozlan, C. Roberto and P.-M. Samson, Characterization of Talagrand's transport-entropy inequalities in metric spaces, Preprint 2011.

[10]

J. Heinonen, Nonsmooth calculus, Bull. Amer. Math. Soc. (N.S.), 44 (2007), 163-232. doi: 10.1090/S0273-0979-07-01140-8.

[11]

J. Lott and C. Villani, Hamilton-Jacobi semigroup on length spaces and applications, J. Math. Pures Appl. (9), 88 (2007), 219-229. doi: 10.1016/j.matpur.2007.06.003.

[12]

F. Otto, The geometry of dissipative evolution equations: the porous medium equation, Comm. Partial Differential Equations, 26 (2001), 101-174. doi: 10.1081/PDE-100002243.

[13]

F. Otto and C. Villani, Generalization of an inequality by Talagrand and links with the logarithmic Sobolev inequality, J. Funct. Anal., 173 (2000), 361-400. doi: 10.1006/jfan.1999.3557.

[14]

M. Talagrand, Transportation cost for Gaussian and other product measures, Geom. Funct. Anal., 6 (1996), 587-600. doi: 10.1007/BF02249265.

[15]

C. Villani, "Optimal Transport," Grundlehren der Mathematischen Wissenschaften. [Fundamental Principles of Mathematical Sciences], 338, Springer-Verlag, Berlin, 2009, Old and new. doi: 10.1007/978-3-540-71050-9.

[1]

YanYan Li, Tonia Ricciardi. A sharp Sobolev inequality on Riemannian manifolds. Communications on Pure and Applied Analysis, 2003, 2 (1) : 1-31. doi: 10.3934/cpaa.2003.2.1

[2]

Igor E. Verbitsky. The Hessian Sobolev inequality and its extensions. Discrete and Continuous Dynamical Systems, 2015, 35 (12) : 6165-6179. doi: 10.3934/dcds.2015.35.6165

[3]

Ze Cheng, Congming Li. An extended discrete Hardy-Littlewood-Sobolev inequality. Discrete and Continuous Dynamical Systems, 2014, 34 (5) : 1951-1959. doi: 10.3934/dcds.2014.34.1951

[4]

Ugo Bessi. The stochastic value function in metric measure spaces. Discrete and Continuous Dynamical Systems, 2017, 37 (4) : 1819-1839. doi: 10.3934/dcds.2017076

[5]

Neal Bez, Sanghyuk Lee, Shohei Nakamura, Yoshihiro Sawano. Sharpness of the Brascamp–Lieb inequality in Lorentz spaces. Electronic Research Announcements, 2017, 24: 53-63. doi: 10.3934/era.2017.24.006

[6]

Giuseppe Da Prato. An integral inequality for the invariant measure of some finite dimensional stochastic differential equation. Discrete and Continuous Dynamical Systems - B, 2016, 21 (9) : 3015-3027. doi: 10.3934/dcdsb.2016085

[7]

Jianqing Chen. Best constant of 3D Anisotropic Sobolev inequality and its applications. Communications on Pure and Applied Analysis, 2010, 9 (3) : 655-666. doi: 10.3934/cpaa.2010.9.655

[8]

José Francisco de Oliveira, João Marcos do Ó, Pedro Ubilla. Hardy-Sobolev type inequality and supercritical extremal problem. Discrete and Continuous Dynamical Systems, 2019, 39 (6) : 3345-3364. doi: 10.3934/dcds.2019138

[9]

Genggeng Huang, Congming Li, Ximing Yin. Existence of the maximizing pair for the discrete Hardy-Littlewood-Sobolev inequality. Discrete and Continuous Dynamical Systems, 2015, 35 (3) : 935-942. doi: 10.3934/dcds.2015.35.935

[10]

Daesung Kim. Instability results for the logarithmic Sobolev inequality and its application to related inequalities. Discrete and Continuous Dynamical Systems, 2022  doi: 10.3934/dcds.2022053

[11]

Giulia Luise, Giuseppe Savaré. Contraction and regularizing properties of heat flows in metric measure spaces. Discrete and Continuous Dynamical Systems - S, 2021, 14 (1) : 273-297. doi: 10.3934/dcdss.2020327

[12]

Bang-Xian Han. New characterizations of Ricci curvature on RCD metric measure spaces. Discrete and Continuous Dynamical Systems, 2018, 38 (10) : 4915-4927. doi: 10.3934/dcds.2018214

[13]

Ren-You Zhong, Nan-Jing Huang. Strict feasibility for generalized mixed variational inequality in reflexive Banach spaces. Numerical Algebra, Control and Optimization, 2011, 1 (2) : 261-274. doi: 10.3934/naco.2011.1.261

[14]

Alberto Fiorenza, Anna Mercaldo, Jean Michel Rakotoson. Regularity and uniqueness results in grand Sobolev spaces for parabolic equations with measure data. Discrete and Continuous Dynamical Systems, 2002, 8 (4) : 893-906. doi: 10.3934/dcds.2002.8.893

[15]

Yutian Lei, Zhongxue Lü. Axisymmetry of locally bounded solutions to an Euler-Lagrange system of the weighted Hardy-Littlewood-Sobolev inequality. Discrete and Continuous Dynamical Systems, 2013, 33 (5) : 1987-2005. doi: 10.3934/dcds.2013.33.1987

[16]

Jingbo Dou, Ye Li. Classification of extremal functions to logarithmic Hardy-Littlewood-Sobolev inequality on the upper half space. Discrete and Continuous Dynamical Systems, 2018, 38 (8) : 3939-3953. doi: 10.3934/dcds.2018171

[17]

Jorge A. Becerril, Javier F. Rosenblueth. Necessity for isoperimetric inequality constraints. Discrete and Continuous Dynamical Systems, 2017, 37 (3) : 1129-1158. doi: 10.3934/dcds.2017047

[18]

Gisella Croce, Bernard Dacorogna. On a generalized Wirtinger inequality. Discrete and Continuous Dynamical Systems, 2003, 9 (5) : 1329-1341. doi: 10.3934/dcds.2003.9.1329

[19]

Giuseppe Savaré. Self-improvement of the Bakry-Émery condition and Wasserstein contraction of the heat flow in $RCD (K, \infty)$ metric measure spaces. Discrete and Continuous Dynamical Systems, 2014, 34 (4) : 1641-1661. doi: 10.3934/dcds.2014.34.1641

[20]

Vincenzo Recupero. Hysteresis operators in metric spaces. Discrete and Continuous Dynamical Systems - S, 2015, 8 (4) : 773-792. doi: 10.3934/dcdss.2015.8.773

2021 Impact Factor: 1.588

Metrics

  • PDF downloads (88)
  • HTML views (0)
  • Cited by (10)

Other articles
by authors

[Back to Top]